Aa
Aa
A
A
A
Close
Avatar universal

UND at 13 wks post EOT - triple tx

Type 1b, treatment naïve, stage 2/3
Began 12 weeks of Sov+RBV+Peg on 03/21/2014,
13wk post EOT on 9/12/2014  = HCV Undetected!!
the rest of my bloodwork was normal, except for my eosinophils which are high at 12.2% - any idea what this means??

I am VERY GRATEFUL to attain SVR, but would appreciate some help - I am feeling MUCH better than during tx or my first two months post tx, but am still uncomfortably volatile with anxiety and irritability/anger lying just below the surface most of the time - stress is hard for me to manage right now... I am also having regular tension headaches, mental fatigue and strange memory lapses. i really expected to feel better than than this at 3 months post EOT. Not yet, but at least no dragon!!!
Best Answer
1815939 tn?1377991799
Congratulations! This is wonderful news.

As far as the way you feel ..... it takes about 6 months to get the Interferon and Riba out of your system so you still have Interferon and Riba in your system. It may take a few more months to see all or most of the side effects disappear.

As far as the volatility, anger, anxiety, and stress is concerned, I would seek the help of a Psychiatrist if I was you to see if there is some help you can get managing that. It may disappear on its own after the meds are out of your system, but getting a little help to manage it now might be of value.

The tension headaches and/or your mental fatigue may be related to your stress level and anxiety level so maybe, if you get that under control, the headaches will also disappear.

Interferon is notorious for affecting the memory. Your memory will probably improve as time goes by. Give it a little more time so the Interferon can get out of your system. If you still have memory problems after a few months, then you can seek help if the memory problems are interfering with your life.

In the meantime, make lists, use post-its or notes as needed, write things down, keep a calendar handy, be as  organized as possible, and do whatever you need to assist your memory.

For me, it took several months for all of the residual side effects to disappear. I finished 48 weeks of Triple Med Tx with Interferon, Riba, Incivek just over 2 years ago (and attained SVR). Most of my side effects disappeared within 6 months, but the skin issues took a lot longer to resolve, more like almost 2 years, and I still have slight memory problems in certain specific instances (but not all instances).

Wishing you the best going forward.
9 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Hi there.   A big Congragulations !!!   Yes!!!
Plain and simple.....You will feel like **** for a few more months.  Sorry that's the way these meds roll.
I'm 5 months post Sovaldi and Ribavirin.  Everyday will get better and better and better!  No worries.  You are NOT permanently going to live in a state of massive confusion for much longer.  Once they leave your system (6months) you will have your old life back minus Hep C.  What a glorious concept.  Your feelings of killing your neighbors and spouse will also stop.
Your eosinophils normally fluctuate with these meds.  Mine did the same and I talked to my Hemotologist (Dr specializing in blood disorders) and he said
"Forget about it", he's Italian!   Your good to go....
...Kim
Helpful - 0
Avatar universal
Thanks - these drugs do strange things to us, but it seems that every day i feel a little bit better. I have faith that the side effects will resolve with time and care. Regardless, it is slowly sinking in just how fantastic a gift SVR is - definitely worth the effort and challenges. I'll be hoping for the same for you!
Helpful - 0
Avatar universal
I am happy to hear your good news on the SVR!  Maybe the eosinophils will resolve after the 6 mon post treatment point, one the Interferon and Riba are completely cleared out?  I hope so.  I've had asthma for years and the weird thing is, I never had it as a child, so don't know if all the interferon caused it or aggravated an underlying tendency towards it.  Once again, happy for your news.  I am only 1 week post treatment with those same meds.  Susan400
Helpful - 0
Avatar universal
Thanks Sue - may you soon join the ranks of SVR!!
Helpful - 0
Avatar universal
Congratulations on SVR!' I remember you were,one of the,ones to post when I started treatment back in May.  Now, I am playing the waiting game.  News like you and Sandi have received continues to give me hope!  

You are correct!  What an awesome birthday present!!  
Helpful - 0
1815939 tn?1377991799
Interferon can cause the eosinophils to be elevated. If it persists, in a few months, I would see a doctor in order to rule out other causes.

Causes of elevated eosinophils:
    Asthma, allergies such as hay fever
    Drug reactions
    Parasitic infections
    Inflammatory disorders (celiac disease, inflammatory bowel disease)
    Some cancers, leukemias or lymphomas
Helpful - 0
Avatar universal
Thanks so much for the thoughtful and thorough responses! This forum has been my most valuable resource during the past 6 months. I can't imagine doing this without all of the wisdom and experience that is represented here.
by the way, this latest blood work was done on my 50th birthday - i  couldn't imagine a better gift!
Helpful - 0
7469840 tn?1409845836
Congratulations on being a drgonslayer and slaying your dragon! I am 19 weeks EOT this week, and am finding that anxiety and forgetfullness are lingering, kicking my OCD into overdrive sometimes. I did the same triple therapy as you and am very thankful for it. Can't help you on eosinophils though I know it is caused by the interferon. Congratulations again!
Helpful - 0
Have an Answer?

You are reading content posted in the Hepatitis C Community

Top Hepatitis Answerers
317787 tn?1473358451
DC
683231 tn?1467323017
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?